Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 80, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2018, 6:20 PM CDT for Hemphill County, Texas. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 6:20 PM CDT (23:20 UTC)
- Expired
- May 25, 2018, 7:30 PM CDT
- In force
- 70 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
County Hemphill County, TX
The radar
The Amarillo radar (KAMA), 149 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
296
WUUS54 KAMA 252320
SVRAMA
TXC211-260030-
/O.NEW.KAMA.SV.W.0080.180525T2320Z-180526T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
620 PM CDT FRI MAY 25 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southeastern Hemphill County in the Panhandle of Texas...
* Until 730 PM CDT
* At 620 PM CDT, a severe thunderstorm was located 6 miles southwest
of Lake Marvin, or 10 miles southeast of Canadian, moving east at
10 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
* Locations impacted include...
Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3573 10030 3585 10037 3588 10029 3592 10000
3562 10000
TIME...MOT...LOC 2320Z 274DEG 5KT 3582 10024
HAIL...0.88IN
WIND...70MPH
$$
Ward3 follow-up statements
051
WWUS54 KAMA 252341
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
641 PM CDT FRI MAY 25 2018
TXC211-260030-
/O.CON.KAMA.SV.W.0080.000000T0000Z-180526T0030Z/
Hemphill TX-
641 PM CDT FRI MAY 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN HEMPHILL COUNTY...
At 641 PM CDT, a severe thunderstorm was located 11 miles southwest
of Lake Marvin, or 12 miles southeast of Canadian, moving south at 15
mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southeastern Hemphill County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3581 10035 3582 10035 3581 10018 3573 10000
3562 10000 3573 10030
TIME...MOT...LOC 2341Z 346DEG 12KT 3576 10028
HAIL...0.88IN
WIND...70MPH
$$
Ward335
WWUS54 KAMA 252357
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
657 PM CDT FRI MAY 25 2018
TXC211-260030-
/O.CON.KAMA.SV.W.0080.000000T0000Z-180526T0030Z/
Hemphill TX-
657 PM CDT FRI MAY 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL HEMPHILL COUNTY...
At 657 PM CDT, a severe thunderstorm was located 9 miles north of
Briscoe, or 14 miles south of Canadian, moving south at 15 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of south
central Hemphill County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3578 10033 3576 10017 3573 10014 3564 10007
3573 10030
TIME...MOT...LOC 2357Z 020DEG 14KT 3571 10031
HAIL...0.88IN
WIND...70MPH
$$
Ward898
WWUS54 KAMA 260022
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
722 PM CDT FRI MAY 25 2018
TXC211-260032-
/O.EXP.KAMA.SV.W.0080.000000T0000Z-180526T0030Z/
Hemphill TX-
722 PM CDT FRI MAY 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HEMPHILL COUNTY
WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3578 10033 3576 10017 3573 10014 3564 10007
3573 10030
TIME...MOT...LOC 0022Z 274DEG 5KT 3571 10027
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:15 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 25, 4:15 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 415 PM CDT Fri May 25 2018 .DISCUSSION... Rapidly developing convection over southeast sections at this time may become strong to severe through the early evening. Otherwise, few changes to the forecast. Very warm conditions expected daily. Saturday not expected to be quite as hot as earlier thought, as southeast winds expected to prevail. This will position the dryline over the Panhandles Saturday afternoon, but airmass expected to be sufficiently capped, due partly to mid- level ridge making its way across the forecast area, no thunderstorms are forecast. By Sunday afternoon, increasingly diffluent mid-level flow and adequate instability warrants pops over mainly western 3/4 of area. Thunderstorms possible Sunday night across mainly northern sections as southeast low-level jet develops. Monday afternoon and Monday night expected to sufficiently unstable for thunderstorms, mainly over the eastern 2/3 of the area. Dryline could also support thunder in eastern sections on Tuesday. Wednesday and Wednesday night pops offered by Blend over northern sections seem too high and have been limited to 30 percent. Cockrell && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 63 98 66 96 66 / 0 5 0 20 10 Beaver OK 63 99 67 98 68 / 5 0 0 20 20 Boise City OK 57 96 62 94 60 / 5 0 0 30 20 Borger TX 65 99 69 99 69 / 0 5 0 20 20 Boys Ranch TX 62 99 65 98 65 / 0 0 0 30 20 Canyon TX 62 99 65 97 65 / 0 0 0 20 10 Clarendon TX 66 97 66 97 68 / 10 5 0 10 5 Dalhart TX 57 97 61 95 60 / 5 0 0 30 20 Guymon OK 60 99 65 96 65 / 0 0 0 30 20 Hereford TX 61 99 65 97 65 / 0 0 0 20 10 Lipscomb TX 64 97 68 98 69 / 10 0 0 10 20 Pampa TX 64 95 66 95 67 / 0 0 0 20 10 Shamrock TX 66 97 68 97 70 / 20 0 0 5 5 Wellington TX 66 99 68 99 70 / 20 0 0 5 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 88/03
Hazardous weather outlook, May 25, 3:48 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 348 PM CDT Fri May 25 2018 OKZ001>003-TXZ001>020-317-261100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 348 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated thunderstorms are expected across the eastern Panhandles through early this evening. A few storms may become strong to severe with large hail and damaging winds being the main threats. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated fire weather conditions may develop on Saturday through Monday,and again Thursday across mainly western sections of the Panhandles. Thunderstorms will be possible across parts of the Panhandles Sunday through Wednesday. Some of the storms may become strong to severe with damaging winds and large hail as the main threats. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed early this evening. Area fire managers and emergency officials should be alert for elevated fire weather conditions Saturday through Monday, and again Thursday. Cockrell
In the hours before
Special weather statement, May 25, 3:36 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Amarillo TX
336 PM CDT FRI MAY 25 2018
TXZ019-252100-
Donley TX-
336 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONLEY COUNTY UNTIL
400 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hedley, or 12 miles east of Clarendon, moving east at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Hedley and Lelia Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3484 10086 3498 10072 3495 10054 3475 10054
3475 10085
TIME...MOT...LOC 2036Z 285DEG 16KT 3490 10067
WardSpecial weather statement, May 25, 4:01 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Amarillo TX
401 PM CDT FRI MAY 25 2018
TXZ019-252130-
Donley TX-
401 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONLEY COUNTY UNTIL
430 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hedley, or 9 miles northwest of Memphis, moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hedley and Lelia Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3482 10075 3491 10078 3490 10054 3475 10054
3475 10075
TIME...MOT...LOC 2101Z 273DEG 14KT 3482 10066
WardSpecial weather statement, May 25, 4:24 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Amarillo TX 424 PM CDT FRI MAY 25 2018 TXZ020-252215- Collingsworth TX- 424 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLINGSWORTH COUNTY UNTIL 515 PM CDT... At 423 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Memphis, moving east to southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Collingsworth County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3487 10054 3486 10026 3475 10030 3475 10054 TIME...MOT...LOC 2123Z 278DEG 13KT 3478 10048 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:36 PM CDT | Special Weather Statement | AMA | Donley | 24 min |
| May 25, 4:01 PM CDT | Special Weather Statement | AMA | Donley | 29 min |
| May 25, 4:24 PM CDT | Special Weather Statement | AMA | Collingsworth | 51 min |
| May 25, 6:54 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.